Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jan 22, 2021, 1:39 PM EST for 4 counties in New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2021, 1:39 PM EST (18:39 UTC)
- Expired
- Jan 22, 2021, 2:30 PM EST
- In force
- 51 min
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Greene County, NY, Montgomery County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 40 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WWUS81 KALY 221839
SPSALY
Special Weather Statement
National Weather Service Albany NY
139 PM EST Fri Jan 22 2021
NYZ039-040-047-048-051-058-063-082-221930-
Southern Fulton-Western Ulster-Western Greene-Schoharie-Northern
Fulton-Western Schenectady-Montgomery-Western Albany-
139 PM EST Fri Jan 22 2021
...SCATTERED BRIEF MODERATE TO HEAVY SNOW SHOWERS WILL AFFECT
NORTHEASTERN ULSTER... SOUTHWESTERN SCHENECTADY...WESTERN
ALBANY...WESTERN GREENE...SOUTHERN FULTON...SCHOHARIE AND MONTGOMERY
COUNTIES...
At 136 PM EST, Scattered moderate to briefly heavy snow showers were
located along a line extending from near St. Johnsville to near
Arkville. Movement was southeast at 25 mph.
Locations impacted include...
Amsterdam, Gloversville, Johnstown, Cobleskill, Canajoharie, Fonda,
Hunter, Jefferson, Duanesburg, Woodstock, Berne, Fort Plain, St.
Johnsville, Windham, Ephratah, Middleburgh, Broadalbin, Gilboa,
Hagaman and Summit.
This includes the following highways...
Interstate 88 between exits 20 and 23.
Interstate 90 between exits 27 and 29.
These scattered snow showers will produce visibilities briefly to a
half to one quarter of a mile as they move across the area. A quick
dusting to half inch of snow accumulation will occur in a few
locations resulting in slippery roads.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4314 7473 4313 7412 4204 7410 4214 7454
4217 7445 4220 7454 4235 7443 4242 7462
4252 7471 4264 7463 4274 7467 4283 7465
4286 7474
TIME...MOT...LOC 1836Z 299DEG 24KT 4297 7466 4221 7461
$$
TAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jan 22, 1:26 PM EST, 13 minutes earlier.
Area forecast discussion, Jan 22, 1:26 PM EST, 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 126 PM EST Fri Jan 22 2021 .SYNOPSIS... A cold front will cross the area this afternoon and evening bringing snow showers and snow squalls along with breezy conditions which may result in localized blowing snow and hazardous travel conditions. Saturday looks to be cold and blustery with a few snow showers or flurries. Continued below normal temperatures are forecast for Sunday with sunny skies and diminishing winds. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Lake Effect Snow Warning for northern Herkimer and Hamilton Counties was canceled... Winter Weather Advisory for Bennington County was canceled... As of 1:25 PM EST, cold front is crossing the forecast area and extends along a northeast to southwest line from Glens falls to Duanesburg and then on to Binghamton. With a moist unstable atmosphere, all the higher terrain areas east and west of the Hudson Valley are now seeing some light snow associated with the front with a couple of heavier snow showers embedded in the precipitation. Skies have become mostly cloudy all Still expecting scattered snow showers and possible squalls along the cold front this afternoon into the evening. 12Z ALB sounding shows lapse rates between SFC and 560 hPa quite steep. As the deeper cold air spreads across the region, some organized clusters of snow shower/squall activity are expected. Temperatures reach the mid 30s to low 40s before the front tracks through but upper 20s to lower 30s higher terrain. Winds become northwest and gusty after the frontal passage. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Snow shower activity exits by evening but lake effect snow shower activity continues into the southern Adirondacks and some upslope into the Rensselaer Plateau, southern Green Mountains and Berkshires will gradually decrease. Lake effect snows should diminish as the inversion lowers and resultant more shallow moisture layer. Partial clearing outside of the snow shower activity. Northwest winds likely to be gusty through the night. Colder and continued gusty winds with noticeable wind chills Saturday. Better clearing through the day but even with the increasing sun and gusty winds, highs in the 20s but near 30 mid Hudson Valley and teens in higher terrain. Winds become more northwest, shifting any lake effect snow shower activity into the Schoharie Valley and eastern Catskills but just isolated show shower activity. Gusty winds continue Saturday night and with temperatures falling into the single numbers to around 10 but below zero in northern areas, wind chills will drop well below zero. Wind chills in the southern Adirondacks will approach 20 below. Sunny Sunday with perhaps some high clouds beginning to filter into our region in the afternoon. Still breezy with highs in the 20s to around 30 but teens to near 20 higher terrain. && .LONG TERM /MONDAY THROUGH THURSDAY/... The outer edge of an area of high pressure across central Canada will bring partly sunny and dry weather on Monday. We continue to monitor a potential system for Monday night through Tuesday night. The ECMWF/CMC have become more consistent in having some light snow across our area, especially in southern areas. The GFS remains south of the other guidance but has had a northern shift in its latest run, trending toward the ECMWF/CMC solutions. With that, pops were slightly increased across our region but still range from slight chance across the north to chance pops across the south. Trends will continue to be monitored over the coming days. In the wake of this system, mainly dry weather is expected with at least partial sunshine each day as high pressure builds overhead. Another system is likely to form Wednesday into Thursday but guidance generally favors this system to track well to our south across the southeastern United States as it gets suppressed by the building high to our north and west. Temperatures will average below normal throughout the period with highs each day mostly in the 20s to lower 30s and lows in the single digits and teens. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR conditions in place right now except PSF where ceilings continue to hover near 3kft. Scattered snow showers and possible snow squalls continue to track down the Mohawk Valley and look to be in the vicinity of TAF sites between 18 UTC and 23 UTC this afternoon. Ceilings during any snow shower or squall could become MVFR with IFR visibility. Should a stronger squall impact any of the sites, brief IFR ceilings or LIFR visibility cannot be ruled out. A sharp wind shift to the west - northwest is also expected during this time period with wind gusts reaching up to 25-30kts possible. After 00 UTC, snow showers and squalls should exit the region resulting in improving visibility and ceilings back to VFR levels. West-northwest winds will stay sustained around 10kts through the night. A secondary arctic front is expected tonight around 03-06 UTC which may result in reduced MVFR ceilings. Some additional flurries or snow showers are possible towards 09 - 12 UTC as well; however, given the low confidence, we did not lower visibilities and only show SCT ceilings and VCSH to indicate snow shower potential. Winds during this period should also shift to the northwest (~330 degrees) and stay sustained around 10kts. Wind gusts increase as peak heating returns Saturday morning by 15 UTC with gusts to 15-25kts through the end of the TAF period. Outlook... Saturday Night: Low Operational Impact. Breezy. NO SIG WX. Sunday: Low Operational Impact. Breezy. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: Moderate Operational Impact. Chance of SN. Tuesday: Moderate Operational Impact. Chance of SN. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. && .HYDROLOGY... No widespread hydrological issues are expected this week. Lake effect snow today for the southern Adirondacks along with upslope snow showers for the southern Greens, Rensselaer Plateau, northern Taconics and Berkshires will deepen the already existing snow pack. This includes 15 - 20 inches of snow pack in the southern Adirondacks. Additional snow showers and snow squalls this afternoon for most other areas will only add a few tenths up to an inch of new snow. Cold temperatures will persist this weekend. High temperatures both Saturday and Sunday failing to reach freezing throughout the region with overnight lows falling into the teens and single digits. Such chilly air will support river and lake ice development. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS NEAR TERM...SND/NAS SHORT TERM...NAS LONG TERM...Rathbun AVIATION...Speciale HYDROLOGY...NAS
Hazardous weather outlook, Jan 22, 1:19 PM EST, 20 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 119 PM EST Fri Jan 22 2021 CTZ001-013-MAZ001-025-NYZ032-033-039>043-047>054-058>061-063>066- 082>084-VTZ013>015-231200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 119 PM EST Fri Jan 22 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York except southern Herkimer County and southern Vermont. .DAY ONE...This afternoon and tonight. Snow showers and some heavier snow squalls are possible this afternoon into the early evening hours. Rapid deterioration in visibility associated with brief heavy snow and gusty winds will occur within any snow squalls. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report winter precipitation amounts to the National Weather Service in Albany New York, while following local, state and CDC guidelines. NYZ038-231200- Southern Herkimer- 119 PM EST Fri Jan 22 2021 This Hazardous Weather Outlook is for southern Herkimer County in eastern New York. .DAY ONE...This afternoon and tonight. Snow showers and some heavier snow squalls are possible this afternoon into the early evening hours. Rapid deterioration in visibility associated with brief heavy snow and gusty winds will occur within any snow squalls. Lake effect snow showers are possible tonight into Saturday morning. If moderate amounts of snowfall look possible, then a Winter Weather Advisory may be needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report winter precipitation amounts to the National Weather Service in Albany New York, while following local, state and CDC guidelines.
In the hours before
Local storm report, Jan 22, 9:01 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
901 AM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HEAVY SNOW 1 SW OLD FORGE 43.70N 74.98W
01/22/2021 M8.5 INCH HERKIMER NY TRAINED SPOTTER
SNOW SINCE 9PM LAST EVENING.
&&
EVENT NUMBER ALY2100724
SNDLocal storm report, Jan 22, 10:53 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1053 AM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 3 S CLIFTON PARK 42.82N 73.79W
01/22/2021 M1.0 INCH SARATOGA NY COCORAHS
24-HOUR SNOWFALL.
0637 AM SNOW PISECO 43.39N 74.57W
01/22/2021 M5.0 INCH HAMILTON NY WEATHERNET6
WEATHERNET6
0655 AM SNOW 2 WSW LAKE PLEASANT 43.45N 74.45W
01/22/2021 M4.6 INCH HAMILTON NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW SSE LONG LAKE 43.97N 74.42W
01/22/2021 M3.0 INCH HAMILTON NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW RIPARIOUS 43.66N 73.90W
01/22/2021 M1.0 INCH WARREN NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 NNW CHESHIRE 42.56N 73.16W
01/22/2021 M1.6 INCH BERKSHIRE MA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 NNE TROY 42.76N 73.65W
01/22/2021 M1.3 INCH RENSSELAER NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 3 NE TROY 42.77N 73.64W
01/22/2021 M1.5 INCH RENSSELAER NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW GLOVERSVILLE 7NW 43.12N 74.42W
01/22/2021 M1.2 INCH FULTON NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW PERU 43.27N 72.90W
01/22/2021 M3.4 INCH BENNINGTON VT CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 N NORTH BENNINGTON 42.94N 73.24W
01/22/2021 M1.0 INCH BENNINGTON VT COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 10 SSW SPECULATOR 43.45N 74.47W
01/22/2021 M4.0 INCH HAMILTON NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 3 ENE MANCHESTER 43.17N 73.02W
01/22/2021 M2.4 INCH BENNINGTON VT COCORAHS
24-HOUR SNOWFALL.
0703 AM SNOW JEFFERSON 42.49N 74.60W
01/22/2021 M1.3 INCH SCHOHARIE NY WEATHERNET6
WEATHERNET6
0705 AM SNOW HALCOTT CENTER 42.21N 74.48W
01/22/2021 M1.0 INCH GREENE NY WEATHERNET6
WEATHERNET6
0707 AM SNOW INDIAN LAKE 43.71N 74.24W
01/22/2021 M1.5 INCH HAMILTON NY WEATHERNET6
WEATHERNET6
0715 AM SNOW 2 W GREENFIELD CENTER 43.13N 73.88W
01/22/2021 M1.5 INCH SARATOGA NY COCORAHS
24-HOUR SNOWFALL.
0716 AM SNOW 1 NNW AMSTERDAM 42.95N 74.20W
01/22/2021 M1.1 INCH MONTGOMERY NY COCORAHS
24-HOUR SNOWFALL.
0720 AM SNOW NORTH BENNINGTON 42.88N 73.20W
01/22/2021 M1.0 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
0730 AM SNOW 1 NNE LANDGROVE 43.29N 72.83W
01/22/2021 M3.2 INCH BENNINGTON VT COCORAHS
24-HOUR SNOWFALL.
0746 AM SNOW LANDGROVE 43.29N 72.84W
01/22/2021 M3.2 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
0750 AM SNOW INDIAN LAKE 43.76N 74.28W
01/22/2021 M2.6 INCH HAMILTON NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0753 AM SNOW 10 SW GRANVILLE 43.31N 73.40W
01/22/2021 M1.0 INCH WASHINGTON NY COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 6 W WEST BRATTLEBORO 42.86N 72.72W
01/22/2021 M1.3 INCH WINDHAM VT CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 1 WNW AVERILL PARK 42.64N 73.57W
01/22/2021 M1.0 INCH RENSSELAER NY COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 2 WNW WARRENSBURG 43.52N 73.81W
01/22/2021 M1.2 INCH WARREN NY COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 2 NNE MARLBORO 42.88N 72.71W
01/22/2021 M1.3 INCH WINDHAM VT COCORAHS
24-HOUR SNOWFALL.
0816 AM SNOW SE WEST HALIFAX 42.79N 72.77W
01/22/2021 M1.5 INCH WINDHAM VT COCORAHS
24-HOUR SNOWFALL.
0817 AM SNOW WOODFORD 42.89N 73.01W
01/22/2021 M4.0 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
0819 AM SNOW GRANVILLE 43.40N 73.27W
01/22/2021 M1.0 INCH WASHINGTON NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2100725
EVENT NUMBER ALY2100726
EVENT NUMBER ALY2100727
EVENT NUMBER ALY2100728
EVENT NUMBER ALY2100729
EVENT NUMBER ALY2100730
EVENT NUMBER ALY2100731
EVENT NUMBER ALY2100732
EVENT NUMBER ALY2100733
EVENT NUMBER ALY2100734
EVENT NUMBER ALY2100735
EVENT NUMBER ALY2100736
EVENT NUMBER ALY2100737
EVENT NUMBER ALY2100738
EVENT NUMBER ALY2100739
EVENT NUMBER ALY2100740
EVENT NUMBER ALY2100741
EVENT NUMBER ALY2100742
EVENT NUMBER ALY2100743
EVENT NUMBER ALY2100744
EVENT NUMBER ALY2100745
EVENT NUMBER ALY2100746
EVENT NUMBER ALY2100747
EVENT NUMBER ALY2100748
EVENT NUMBER ALY2100749
EVENT NUMBER ALY2100750
EVENT NUMBER ALY2100751
EVENT NUMBER ALY2100752
EVENT NUMBER ALY2100753
EVENT NUMBER ALY2100754
TAWLocal storm report, Jan 22, 11:03 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1103 AM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NE SHAKERS 42.75N 73.80W
01/22/2021 M1.3 INCH ALBANY NY OTHER FEDERAL
24-HOUR SNOWFALL.
&&
EVENT NUMBER ALY2100755
CSSpecial weather statement, Jan 22, 12:27 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Albany NY
1227 PM EST Fri Jan 22 2021
NYZ033-038>040-047-082-221830-
Southern Fulton-Hamilton-Schoharie-Northern Fulton-Southern
Herkimer-Montgomery-
1227 PM EST Fri Jan 22 2021
...BRIEF MODERATE TO HEAVY SNOW SHOWERS WILL AFFECT SOUTHWESTERN
HAMILTON...WESTERN FULTON...NORTHWESTERN SCHOHARIE...SOUTHEASTERN
HERKIMER AND MONTGOMERY COUNTIES...
At 1223 PM EST, Scattered moderate to briefly heavy snow showers
were located along a line extending from 7 miles east of Ohio to
near St. Johnsville to near Exeter Center. Movement was east at 25
mph.
These snow showers will produce visibilities briefly to a half to
one quarter of a mile as they move across the area. A quick dusting
to inch of snow accumulation will occur in a few locations resulting
in slippery roads.
Locations impacted include...
Johnstown, Little Falls, Cobleskill, Canajoharie, Fonda, Fort Plain,
Dolgeville, St. Johnsville, Ephratah, Ohio, Stratford, Sharon
Springs, Ames, Jordanville, Caroga Lake, Caroga Lake Public
Campground, Carlisle, Oppenheim, Sharon and Seward.
This includes Interstate 90 between exits 29 and 29A.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4297 7489 4334 7502 4334 7487 4336 7485
4326 7442 4277 7433 4265 7455 4265 7463
4266 7464 4269 7457 4274 7466 4283 7465
4290 7488 4284 7489 4282 7491 4288 7502
TIME...MOT...LOC 1723Z 283DEG 21KT 4330 7483 4295 7477 4275 7505
TAWLocal storm report, Jan 22, 12:37 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1237 PM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW SACANDAGA LAKE 43.32N 73.93W
01/22/2021 M1.5 INCH SARATOGA NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0830 AM SNOW NORTHVILLE 43.23N 74.17W
01/22/2021 M1.4 INCH FULTON NY CO-OP OBSERVER
24-HOUR SNOWFALL.
1142 AM SNOW LANDGROVE 43.29N 72.84W
01/22/2021 M3.8 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
1154 AM SNOW SAVOY 42.60N 73.04W
01/22/2021 M1.5 INCH BERKSHIRE MA WEATHERNET6
WEATHERNET6
1206 PM HEAVY SNOW WOODFORD 42.89N 73.01W
01/22/2021 M12.0 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2100756
EVENT NUMBER ALY2100757
EVENT NUMBER ALY2100758
EVENT NUMBER ALY2100759
EVENT NUMBER ALY2100760
TAWSpecial weather statement, Jan 22, 1:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EST Fri Jan 22 2021
NYZ039-040-047-048-051-058-063-082-221930-
Southern Fulton-Western Ulster-Western Greene-Schoharie-Northern
Fulton-Western Schenectady-Montgomery-Western Albany-
139 PM EST Fri Jan 22 2021
...SCATTERED BRIEF MODERATE TO HEAVY SNOW SHOWERS WILL AFFECT
NORTHEASTERN ULSTER... SOUTHWESTERN SCHENECTADY...WESTERN
ALBANY...WESTERN GREENE...SOUTHERN FULTON...SCHOHARIE AND MONTGOMERY
COUNTIES...
At 136 PM EST, Scattered moderate to briefly heavy snow showers were
located along a line extending from near St. Johnsville to near
Arkville. Movement was southeast at 25 mph.
Locations impacted include...
Amsterdam, Gloversville, Johnstown, Cobleskill, Canajoharie, Fonda,
Hunter, Jefferson, Duanesburg, Woodstock, Berne, Fort Plain, St.
Johnsville, Windham, Ephratah, Middleburgh, Broadalbin, Gilboa,
Hagaman and Summit.
This includes the following highways...
Interstate 88 between exits 20 and 23.
Interstate 90 between exits 27 and 29.
These scattered snow showers will produce visibilities briefly to a
half to one quarter of a mile as they move across the area. A quick
dusting to half inch of snow accumulation will occur in a few
locations resulting in slippery roads.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4314 7473 4313 7412 4204 7410 4214 7454
4217 7445 4220 7454 4235 7443 4242 7462
4252 7471 4264 7463 4274 7467 4283 7465
4286 7474
TIME...MOT...LOC 1836Z 299DEG 24KT 4297 7466 4221 7461
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 12:27 PM EST | Special Weather Statement | ALY | Fulton, Montgomery | 63 min |
| Jan 22, 2:01 PM EST | Special Weather Statement | ALY | Schoharie | 29 min |
| Jan 22, 2:48 PM EST | Special Weather Statement | ALY | Schoharie | 42 min |
| Jan 22, 3:43 PM EST | Special Weather Statement | ALY | Schoharie | 32 min |
| Jan 22, 3:52 PM EST | Special Weather Statement | ALY | Ulster | 38 min |
| Jan 22, 4:20 PM EST | Special Weather Statement | ALY | Greene | 25 min |
| Jan 22, 4:57 PM EST | Special Weather Statement | ALY | Greene | 33 min |
| Jan 22, 5:44 PM EST | Special Weather Statement | ALY | Columbia | 61 min |
| Jan 22, 6:52 PM EST | Special Weather Statement | ALY | Fulton, Montgomery | 83 min |
| Jan 22, 6:57 PM EST | Special Weather Statement | ALY | Schoharie | 33 min |
| Jan 22, 4:29 PM EST | Special Weather Statement | ALY | Bennington | 31 min |
| Jan 22, 5:33 PM EST | Special Weather Statement | ALY | Windham | 42 min |
| Jan 22, 4:06 PM EST | Special Weather Statement | ALY | Berkshire | 24 min |
| Jan 22, 5:28 PM EST | Special Weather Statement | ALY | Berkshire | 32 min |
| Jan 22, 6:38 PM EST | Special Weather Statement | ALY | 37 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.